Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla Rash Returned at Week 4
Jul 7, 2010

Hi, I got my initial bout of full body rash at Day 8 of taking Atripla, which completely cleared up within 7 days. This morning, exactly 4 weeks after starting, and after a a rather big night on the beer, I awoke to find that the rash had come back with a vengeance...its not itchy, buts its quite warm to touch and my upper body is completely covered except for my face and forearms, and hands...

Is this likely that its related to the amount i drank? To put it in perspective, i didn't wake up with a hangover, but certainly had 5 or 6 beers at least....

Is this related to the not-eating/drinking 2 hours before taking the drug because of the extra uptake by your body?

I know, a lot of what-if's, but i'd be interested to hear if you have heard of the rash reoccuring and under what circumstances?

Many Thanks

Response from Dr. Henry

Could well be a relatively late flare-up of an efavirenz related rash though other possibilities seem more likely. I would inform your HIV doc and monitor clinical status continuing current meds in most cases. Alcohol can trigger flushing/vasodilitation perhaps heightened by the efavirenz in some patients. Other non-HIV drug related conditions are also possible/likely. KH



Previous
Viramune + Truvada lypodystrophy & other side effects
Next
Erection Issues

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement